It is currently Wed Aug 23, 2017 4:36 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sat Jul 09, 2011 11:44 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Mon Jun 13, 2011 8:32 pm
Posts: 68
Location: New York
I just need some advice and didnt know where i should post it since im new and dont know my way around too much.. anyways heres a little bit about my situation.. I started seeing a suboxone doctor on April 30th.. a little over 2 months ago.. He happened to be one of the "detox" doctors.. He started me on 16mgs/day. the way his program worked was I had to see him every Saturday, Tuesday & Thursday in order to have a UA done and get my script to hold me over till the next appt. (thank god i have insurance having to go 3x a week).. he started weening me off instantly.. my first appt. i was put on 16mgs then 2 days later he dropped me to 14mgs and so on..he dropped me 2mgs at every appt till i got down to only taking 2mg then he dropped me to 1mg and tried to take me off... this situation wasnt working for me.. i knew i was gonna relapse if he took me off but there was no chance he would keep me on so i found another doctor without telling him. She is the only doctor i could find that didnt have a waiting list and could see me immediatly the only problem is that she dont take my insurance so i had to pay $240 for the initial visit and now $100 per month everytime i see her... the first time i saw her was June 20th... she gave me a script for 30 8mg strips... anyway the problem is going from taking so little suboxone with my old doctor who was trying to ween me off to taking 8mg per day. I was already starting to W/D when i took my first dose of 8mg due to switching doctors and waiting the weekend for my appt. on the monday i went so when i took that 8mg for the first time i was was so energetic and talkative, it was just like i felt on the percs so I over-took my script a little and shorted myself because the addict in me just wanted to keep that feeling i guess.. i honestly dont know why i did it but i regret it now.. I dont go back to see my sub doc till the 19th and as of right now i only have 3 8mg strips left and i dont know what to do, i wont go back to using but i dont wanna W/D either.. I just cant believe i did this.. what i guess im asking is advice on what i should do.. i dont wanna use but i got 10 days till i see her and 3 strips left.. im just so stuck right now... Thanks for listening and thanks in advance for any help anyone can give me.

_________________
♥Amanda♥

*Battles are fought everyday, some you win & some you lose..Addiction is a war & every second you're still alive you're winning that war..*


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 10, 2011 1:16 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Wed Nov 18, 2009 1:43 am
Posts: 190
Hi Amanda!

First, I just wanna say welcome! And, CONGRATS on getting into recovery and onto the Sub! This medication (if taken properly) can help SOOOOO much! I've been on the Sub for almost two years now......and Im telling Ya, its helped me more than I ever imagined it would!
That being said......IMO,taking Sub is only one piece of the puzzle. Although many doctors don't require it, I feel its important while your on the Sub, to discover/work on the issues in which led you to use in the first place. Do you attend NA/AA, Smart Recovery, or attend therapy sessions at all? I know for myself, seeing a therapist has been a VERY IMPORTANT part of my recovery.

Look, we're ADDICTS Amanda, its in our nature to wanna TAKE MORE and to self treat.....its a sad, and unfortunate part of this disease. And stop beating yourself up over taking extra Sub. Although most of us eventually learn that doing so is just a waste of time/money, AND ONLY ENDS UP MAKING US RUN OUT EARLY.......Many, if not all of us have found ourselves DOING THIS EXACT THING!!

So, I believe you stated that you only have 3, 8mg Subs left.....and ten days to go, before you see your doctor again. Is this right? You COULD reduce yourself to about 2.5mg/day. I know this is a BIG drop, but you may be ok (as far as withdrawls) even by reducing THAT MUCH......due to the long half-life and the stacking effect of Sub. I believe Sub's half-life is like at least 36hrs. So, if thats correct.....if you were taking say 8mg/day, even after 1 1/2days, you'd still have about 4mg of Sub occupying your receptors.

You could also try calling your Sub doctor for an earlier appt.? I know thats probably the last thing you wanna do......BUT, you've only been on the Sub for a short time, and Im sure your doctor (like many doctors) expect some bumps in the road.....ESPECIALLY THIS EARLY IN YOUR RECOVERY. I don't know how strict your doctor is, but its worth a shot!

Whatever you decide to do, just know that WE ARE HERE FOR YOU!! Please keep posting and letting us know how your doing. I find it really helps, just to connect w/others here on the forum. You know, ALOT of what we go through as addicts is mental, and I think IT REALLY HELPS just to get your thoughts/feelings out! This site is a GREAT place for doing so!!

And please don't think Im being stern (I actually just went through a similar situation recently, myself).....BUT, when you get through this, and finally get your new script.......PLEASE take it as directed. I know it can be tempting to take more, especially when your having a bad day, not feeling well, or WHATEVER.....BUT, ITS NOT WORTH RUNNING SHORT AT THE END OF THE MONTH!!

BTW, when you see your doctor....maybe you should ask for an increase (Im NOT saying this b/c I think you need to be taking a higher dose of Sub, even though you might).....Im suggesting this because many of us try to keep a few Subs on the side for emergencies. So, if this were to happen again, it wouldn't be as BIG of a problem. Good Luck, and keep us posted!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 10, 2011 1:23 am 
Offline
6 Months or More
6 Months or More

Joined: Tue May 18, 2010 9:08 pm
Posts: 248
Hi,

You know it's not real unusual for people to run into this problem of running out early. Especially at the beginning when you can "feel" the sub. But it is unusual to have the feeling of getting a high of any kind from sub after the first week or so on it. And sooner or later you WILL stabilize to a point where you don't feel the sub at all. For me that took a couple of months (possibly because I was on too low a dose, believe it or not). Anyway, lots of people have trouble sticking to their prescribed dose at the beginning. But now you are in that tight spot, 3 strips left and 10 days before you see your doctor. I suggest that you try to stretch out the sub you have left by reducing your dose and/or not dosing every day. Sub has a long half-life so if you skip a day you very likely won't feel any withdrawal symptoms at all. I'd try dosing ever other day with a half-strip each day. Or you could take a third of a tab every day and that would last 9 days. I know you're anxious, but I bet you can stretch out your doses and make it until your appointment. Personally I have always found that even as low a dose as 1 or 2 mgs of sub a day will keep me from going into withdrawal (but I do need a higher dose than that to address cravings). I know it's hard to deal with this kind of anxiety, but remember it's not that long until your appointment and you really don't want to relapse back on the percs. You could also call your doctor and see if you can get your appointment moved up by just a couple of days, and be honest with her about what happened. As i said, this kind of situation really is not unusual and you and your doctor may want to talk about adjusting your dose up or down in any case since you are still getting stabilized. Whatever happens i wish you luck and I hope you will post again and let us know how you're doing.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jul 10, 2011 10:19 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Amanda,

Welcome to the forum!

You have already got some terrific advice from Marie and autononymous. I just wanted to say that with you only being on Suboxone about 2.5 months that you should be able to decrease your dose to around 2mg without too much trouble. I know when your brain looks at going from 8mg to 2mg it goes :shock: , but it really shouldn't be that difficult......and it beats the alternative of running out early!!

Like Marie said, don't beat yourself up too much.....most of us here have run out early before. We're addicts, shit happens!! Being addicts, we sometimes have to learn life's lessons the hard way. Do your best to remember how you feel about running out early, that should help you not to do it again.

Good Luck and I hope you keep us posted.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group